Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 25, 2013, 2:27 PM CDT for 4 counties in Florida. It took effect at Mar 26, 2013, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2013, 2:27 PM CDT (19:27 UTC)
- In effect from
- Mar 26, 2013, 1:00 PM CDT
- Expired
- Mar 26, 2013, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 26 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -349 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416 WWUS82 KTAE 251927 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT MON MAR 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR A SMALL PORTION OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS NEAR OR OVER CRITICAL THRESHOLDS AND HIGH ERC VALUES... ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR A SMALL PORTION OF THE WESTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS NEAR OR OVER CRITICAL THRESHOLDS AND HIGH ERC VALUES... .A VERY DRY AIRMASS WILL REMAIN IN PLACE AT LEAST THROUGH MID WEEK. RED FLAG CONDITIONS LOOK LIKELY AGAIN TUESDAY AFTERNOON ACROSS SOUTHEAST ALABAMA AND A SMALL PORTION ON THE WESTERN FLORIDA PANHANDLE. IT WILL BE JUST AS DRY ACROSS THE REMAINDER OF THE TRI-STATE REGION BUT OTHER RED FLAG CRITERIA WILL BE BELOW CRITICAL LEVELS. ...HIGH DISPERSIONS ARE FORECAST ACROSS NORTH FLORIDA EACH AFTERNOON THROUGH WEDNESDAY... FOG POTENTIAL AND OTHER REMARKS...NO FOG EXPECTED. FLZ007>011-108-260000- /O.NEW.KTAE.FW.W.0015.130326T1800Z-130327T0000Z/ /O.CON.KTAE.FW.W.0014.000000T0000Z-130326T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON- SOUTH WALTON- 227 PM CDT MON MAR 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... * WIND: NORTHWEST 15 TO 20 MPH WITH HIGHER GUSTS. * HUMIDITY: MINIMUM VALUES 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-260000- /O.CON.KTAE.FW.W.0014.000000T0000Z-130326T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 227 PM CDT MON MAR 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WIND: NORTHWEST 15 TO 20 MPH WITH HIGHER GUSTS. * HUMIDITY: MINIMUM VALUES 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY/HELLER
2 follow-up statements
358 WWUS82 KTAE 260020 AAA RFWTAE URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 820 PM EDT MON MAR 25 2013 ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR A SMALL PORTION OF THE WESTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS NEAR OR OVER CRITICAL THRESHOLDS AND HIGH ERC VALUES... .A VERY DRY AIRMASS WILL REMAIN IN PLACE AT LEAST THROUGH MID WEEK. RED FLAG CONDITIONS LOOK LIKELY AGAIN TUESDAY AFTERNOON ACROSS SOUTHEAST ALABAMA AND A SMALL PORTION ON THE WESTERN FLORIDA PANHANDLE. IT WILL BE JUST AS DRY ACROSS THE REMAINDER OF THE TRI-STATE REGION BUT OTHER RED FLAG CRITERIA WILL BE BELOW CRITICAL LEVELS. ...HIGH DISPERSIONS ARE FORECAST ACROSS NORTH FLORIDA EACH AFTERNOON THROUGH WEDNESDAY... FOG POTENTIAL AND OTHER REMARKS...NO FOG EXPECTED. FLZ007>011-108-260730- /O.EXP.KTAE.FW.W.0014.000000T0000Z-130326T0000Z/ /O.CON.KTAE.FW.W.0015.130326T1800Z-130327T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON- SOUTH WALTON- 720 PM CDT MON MAR 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... * WIND: NORTHWEST 15 TO 20 MPH WITH HIGHER GUSTS. * HUMIDITY: MINIMUM VALUES 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-260130- /O.EXP.KTAE.FW.W.0014.000000T0000Z-130326T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 720 PM CDT MON MAR 25 2013 ...RED FLAG WARNING THAT WAS IN EFFECT MONDAY AFTERNOON HAS EXPIRED... $$ BARRY
316 WWUS82 KTAE 260720 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 AM EDT TUE MAR 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR A SMALL PORTION OF THE WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF ELEVATED ERC VALUES...BREEZY WINDS...AND LOW RELATIVE HUMIDITY... .A DRY AIR MASS WILL CONTINUE TO LINGER IN THE WAKE OF A COLD FRONT TODAY. ALTHOUGH RELATIVE HUMIDITY WILL BE SLIGHTLY HIGHER TODAY...IT SHOULD STILL BE SUFFICIENTLY LOW TO BE AROUND OR JUST BELOW CRITICAL THRESHOLDS IN SOME AREAS. IN ADDITION TO THE FACTORS THAT WILL CONTRIBUTE TO RED FLAG CONDITIONS IN SOME PARTS OF THE FLORIDA PANHANDLE...DISPERSIONS ARE LIKELY TO BE VERY HIGH TODAY IN MOST LOCATIONS. FLZ007>011-108-270000- /O.CON.KTAE.FW.W.0015.130326T1800Z-130327T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON- SOUTH WALTON- 220 AM CDT TUE MAR 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * AREA AFFECTED: WALTON...HOLMES...WASHINGTON...AND JACKSON COUNTIES IN THE FLORIDA PANHANDLE. * WIND: NORTHWEST AROUND 15 MPH AT TIMES. * HUMIDITY: MINIMUM VALUES 24 TO 27 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 08-LAMERS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 2:16 PM CDT, 11 minutes earlier.
Area forecast discussion, Mar 25, 2:16 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EDT Mon Mar 25 2013
.NEAR TERM [Through Tonight]...
Unseasonably cold weather will be the norm tonight as arctic air
continues to filter into the region. Overnight and early morning
lows will drop well into the lower 30s and possibly briefly dip
below the freezing mark for a few locals. 12z MOS straddled the
freezing mark for most inland sites. We will likely hold northwest
winds of 5-10 mph across the area tonight which should inhibit
radiational cooling a bit and have opted to hold mins at or just
above freezing overnight and not issue a freeze warning for
tonight. With the dry air and winds, this could limit the
development of frost overnight as well. Regardless, we will see a
very cold start to the day tomorrow with wind chills in the upper
20s away from the coast.
&&
.SHORT TERM [Tuesday Through Thursday Night]...
Primary forecast challenge over the next few days will be min
temperatures. A shortwave diving into the base of the mean eastern
trough on Tuesday, will help to reinforce the very cold airmass.
This will keep high temperatures in the 50s on Tuesday. Tuesday
night, high pressure will be centered over central
Mississippi/Alabama, with weak low-level CAA continuing. MOS
guidance takes temps down to around freezing (or just below) by
sunrise. There is still some concern that winds will not fully
decouple, given the position of the high, which would make
freezing temperatures less likely. However, with winds expected to
be light than tonight, have opted to issue Freeze Watch for all
but the coastal zones.
Temperatures begin to moderate on Wednesday, with highs reaching
the lower to mid 60s. However, the airmass will be slow to warm
given the persistent eastern trough, with highs on Thursday only
reaching the mid to upper 60s. Lows on Thursday morning, should
remain several degrees above freezing.
&&
.LONG TERM [Friday through Monday]...
The eastern trough is forecast to remain in place through the
weekend. The airmass will gradually modify with temperatures
approaching seasonal normals by Saturday. The weather will likely
remain dry until Sunday, when an upper level system approaches the
deep south. For now, have kept rain chances relatively low until
confidence increases.
&&
.AVIATION [Through 18Z Tuesday]...
VFR conditions will prevail for all sites over the forecast period.
Today, winds will remain gusty from the northwest. Tonight, winds
will weaken to about 6 knots then pick back up in the morning. Skies
will remain clear.
&&
.MARINE...
Strong offshore flow is forecast to continue through the overnight
hours and into Monday, keeping advisory conditions in place.
Conditions will then continue to gradually improve through the end
of the week as high pressure builds towards the Gulf Coast.
&&
.FIRE WEATHER...
A very dry airmass will remain in place at least through mid
week. Red flag conditions look likely again Tuesday afternoon
across southeast Alabama and a small portion on the western
Florida panhandle. It will be just as dry across the remainder of
the tri-state region but other red flag criteria will be below
critical levels.
&&
.HYDROLOGY...
Rainfall from Saturday and Sunday contributed to sharp rises on
the Ochlockonee and Withlacoochee Rivers. The Withlacoochee at
Valdosta is at minor flood stage but currently cresting near 14.8
feet. Further downstream of Valdosta, flooding is not expected.
Along the Ochlockonee, a lot of local runoff from rain around the
GA/FL border pushed the Concord point higher with levels reaching
minor flood stage this afternoon. At this time, it appears as
though the river level will stay below moderate flood level. Minor
flooding is also anticipated further downriver at the gage near
Havana by the middle of the week.
The Aucilla River, which was still relatively high before the recent
rains is on its way back to flood stage. However, this time around
the river should crest just barely above flood stage on Tuesday.
No significant rains are anticipated for the next several days,
which will allow for improvement in flood conditions across the
region. However, river levels still remain well above base flow,
making the area vulnerable should another heavy rainfall producing
system approach the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 32 59 32 63 35 / 0 0 0 0 0
Panama City 39 57 39 60 44 / 0 0 0 0 0
Dothan 33 56 33 62 38 / 0 0 0 0 0
Albany 32 56 32 62 35 / 0 0 0 0 0
Valdosta 32 57 32 61 36 / 0 0 0 0 0
Cross City 31 59 31 63 35 / 0 0 0 0 0
Apalachicola 39 57 38 59 42 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH from late Tuesday night through Wednesday morning
for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-Washington.
RED FLAG WARNING until 7 PM CDT this evening for Central
Walton-Holmes-Inland Walton-Jackson-South Walton-
Washington.
GA...FREEZE WATCH from late Tuesday night through Wednesday morning
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-
Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
WIND ADVISORY until 7 PM EDT this evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...FREEZE WATCH from late Tuesday night through Wednesday morning
for Coffee-Dale-Geneva-Henry-Houston.
WIND ADVISORY until 6 PM CDT this evening for Coffee-Dale-
Geneva-Henry-Houston.
RED FLAG WARNING until 7 PM CDT this evening for Coffee-Dale-
Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY until 1 PM EDT Tuesday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River
Fl out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Evans
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Heller/Evans
MARINE...Camp
FIRE WEATHER...Hersey/Barry
HYDROLOGY...Godsey/CampHazardous weather outlook, Mar 25, 2:46 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 AM EDT MON MAR 25 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 346 AM EDT MON MAR 25 2013 /246 AM CDT MON MAR 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE REGION AND NORTHEAST GULF OF MEXICO TODAY. OVER LAND...SOME GUSTS MAY REACH AS HIGH AS 35 MPH PARTICULARLY IN SOUTHEAST ALABAMA OR SOUTHWEST GEORGIA. IMPACTS SHOULD BE ISOLATED AND MINOR. OVER THE WATERS...SUSTAINED WINDS SHOULD BE 20 TO 25 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. DANGEROUS RIP CURRENTS MAY LINGER THIS MORNING ALONG PANHANDLE BEACHES BEFORE BECOMING LESS FREQUENT AND WEAKER THIS AFTERNOON AS SURF GRADUALLY SUBSIDES. LOWS TONIGHT MAY APPROACH FREEZING IN SOME ISOLATED LOCALES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A LIGHT FREEZE WILL BE POSSIBLE ON TUESDAY NIGHT AWAY FROM THE IMMEDIATE GULF COAST. FROST FORMATION WILL ALSO BE MORE LIKELY. THERE MAY BE SOME AREAS OF FROST ON WEDNESDAY NIGHT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:32 PM CDT | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 11 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.